Indiana, 2007Heavy Rain in Indiana, August 20, 2007
August 20, 2007 · NWS IND · 2 events in 1 county or zone
Heavy rains across central Indiana caused some streets to flood in Marion County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains across central Indiana caused some streets to flood in Marion County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 20, 1:23 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 20, 1:23 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT MON AUG 20 2007
.DISCUSSION...
FORECAST FOCUS CONTINUES TO BE POPS IN THE SHORT TERM.
AT 18Z OLD FRONTAL BOUNDARY REMAINED ACROSS NRN IN. AN UPPER WAVE
ACROSS IL WAS HELPING GENERATE NUMEROUS TSRA ACROSS THE FORECAST
AREA /FA/.
MODELS IN DECENT AGREEMENT WITH MAJOR FEATURES. WILL USE A BLEND.
UPPER WAVE WILL SLOWLY TRAVERSE THE STATE THIS EVENING. 850 MB WINDS
AROUND 40 KT AND ISENTROPIC LIFT AND SHOULD AID IN THE CONTINUING
DEVELOPMENT OF SHRA AND TSRA ACROSS THE FA AS PLENTY OF MOISTURE
REMAINS IN PLACE. RADAR TRENDS SHOW ADDITIONAL DEVELOPMENT OCCURRING
IN WRN IL ATTM...SO WILL GO LIKELY TO CATEGORICAL POPS MOST AREAS
DURING THE EVENING HOURS. WILL DROP POPS BACK TO CHANCE CATEGORY AFT
MIDNIGHT AS WAVE EXITS. WITH HIGH LOW LEVEL MOISTURE LEADING TO
HIGHER DEWPOINTS...A BLEND OF MET/MAV NUMBERS LOOKS BEST FOR LOW
TEMPS TONIGHT.
ON TUESDAY FRONT WILL LIFT OFF TO THE N. ATMS WILL BECOME UNSTABLE
AS SUNSHINE HEATS UP THE ATMS DURING THE DAY. WITH UPPER HIGH STILL
OFF TO THE S COULD SEE SOME TSRA DEVELOP DURING THE DAY. WILL
CONTINUE CHANCE POPS. MAV MIGHT BE TOO WARM FOR HIGHS AS GROUND WILL
BE WET FROM TODAY/S RAINS. WILL CUT MAV A LITTLE MOST AREAS.
UPPER RIDGE BEGINS TO INFLUENCE THE AREA TUE NIGHT INTO WED. WITH
LOSS OF HEATING FEEL CHANCES FOR TSRA ARE TOO LOW TO MENTION TUE
NIGHT. WARM TEMPS ALOFT ON WED SHOULD HELP PREVENT TSRA
DEVELOPMENT...SO WILL KEEP WED DRY. WITH THE RETURN OF THE RIDGE
TEMPERATURES WILL CLIMB INTO THE 90S ONCE AGAIN ON WED. THIS
COMBINED WITH HIGHER DEWPOINTS WILL LEAD TO VERY WARM HEAT INDEX
VALUES.
AS FOR THE EXTENDED...AN UPPER RIDGE REMAINS IN PLACCE OVR THE RGN
FOR THURSDAY...BUT BEGINS TO BREAK DOWN BY FRI/SAT AS A CD FRONT
APPROACHES FROM THE NW. WL FOCUS PCPN CHCS FOR DIURNAL CONVECTION ON
FRI AFTERNOON IN THE WARM SECTOR...THEN AGAIN ON FRI NIGHT THROUGH
SAT AS S/W APPROACHES AND PASSES ACRS THE AREA. HIGH PRES EXPECTED
TO BUILD IN FOR THE START OF THE NEXT WEEK WITH DRY EASTERLY SFC
WINDS RESUMING.
WARM TEMPS WL BE IN PLACE FOR THE END OF THIS WEEK WITH THE SW SFC
FLOW CONTINUING.
&&
.AVIATION...
DISCUSSION FOR 18Z TAFS.
TODAYS WEATHER MAKER WILL BE A NEARLY STATIONARY FRONT ACROSS
CENTRAL INDIANA. TSRA DEVELOPING ACRS THE FA ATTM. WL USE PLENTY OF
MVFR CONDITIONS FOR THOSE AREAS EXPECTED TO RECEIVE TSRA...WITH A
FEW TEMPO IFR CONDITIONS DURING THE STRONGER STORMS. TIME SECTIONS
ACRS THE TAF SITES SHOW BEST LIFT AND FORCING LATE THIS AFTERNOON
AND EARLY THIS EVENING AS THE S/W PUSHES ACRS CENTRAL INDIANA. HENCE
HAVE FOCUSED TEMPO GROUPS AND VCTS AROUND THIS TIME. WL NEED TO FINE
TUNE THE TAFS THIS AFTERNOON WITH PLENTY OF ADJUSTMENTS FOR TIMING
AS WE GO.
IFR FOG EXPECTED TONIGHT AS PCPN IS EXPECTED TO MOISTEN THINGS UP
QUITE WELL AND WINDS BECOME QUITE LGT AROUND THE BOUNDARY. WITH DEW
POINT TEMPERATURES HOLDING IN THE MOIST 60S AND LOW 70S...CAN SEE NO
REASON NOT TO INCLUDE SOME BR LATE TONIGHT.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...CS/JP
AVIATION...JP
Hazardous weather outlook, Aug 20, 2:20 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT MON AUG 20 2007
INZ021-028>031-035>049-051>057-060>065-067>072-211930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
320 PM EDT MON AUG 20 2007 /220 PM CDT MON AUG 20 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NUMEROUS THUNDERSTORMS WILL BE ACROSS CENTRAL INDIANA THIS
AFTERNOON AND EVENING. THE STORMS WILL TAPER OFF OVERNIGHT.
SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. IN ADDITION...A FEW
SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE POSSIBLE ON TUESDAY. A FEW OF THESE STORMS MAY
PRODUCE BRIEF HEAVY RAIN.
ADDITIONAL STORMS ARE POSSIBLE FRIDAY AND SATURDAY. LIGHTNING IS A
THREAT FROM ANY THUNDERSTORM.
HEAT INDEX VALUES MAY APPROACH 100 DEGREES THIS WEEK...ESPECIALLY
WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Heavy Rain, Marion
- When
- August 20, 2:38 PM EST to 3:38 PM EST
- Where
- Marion County, Indianapolis
- Reported by
- Trained Spotter
- Coordinates
- 39.780, -86.150
Heavy rains caused street flooding at Edgewood and 5 Points Road on the south side of Indianapolis.
Heavy Rain, Marion
- When
- August 20, 2:40 PM EST to 3:40 PM EST
- Where
- Marion County, Castleton
- Reported by
- NWS Employee
- Coordinates
- 39.900, -86.050
Street flooding occured in the Castleton area due to heavy rains.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 20, 20071 death · $2.9 million · 2.75 in hail · 58 events
- Tornado and Flash Flooding in Missouri, August 20, 20071 death · $22 million · EF0 · 13 events
- Flash Flooding and Flooding in Ohio, August 20 to 26, 2007$255 million · 19 events
- Rip Currents in Florida, August 20, 20071 death · 3 injured · 2 events
- Rip Current in North Carolina, August 20, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, August 20, 2007$6.8 million · 2.75 in hail · 21 events
- Flash Flooding and Flooding in Ohio, August 20 to 24, 2007$965,000 · 11 events
- Flooding in Iowa, August 20 to 28, 2007$900,000 · 9 events
- Flash Flooding and Damaging Wind in Pennsylvania, August 20, 2007$760,000 · 50 kt wind · 11 events
- Tornadoes and Hail in Ohio, August 20, 2007$300,000 · EF1 · 6 events
- Flash Flooding and Hail in Iowa, August 20, 2007$303,000 · 1 in hail · 21 events
- Lightning Strike in Virginia, August 20, 2007$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48798, 48822.